MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W06200135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use an evercross ptca balloon to treat a lesion the right proximal superficial femoral artery in a patient.The lesion was fibrous, with little tortuosity, and little calcification.A non-medtronic sheath was used with a non-medtronic guidewire and non-medtronic.A spider embolic protection device was used.No damage was noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.The device was prepped as per ifu.It was reported that a circumferential/radial balloon burst during inflation at 14 atm.The balloon was inflated in the stent and it burst.The balloon encountered resistance when removed and appeared to have parachuted down the catheter.The catheter was removed from the patient with a portion of the balloon material remaining on the wire inside the patient near the tip of the sheath now in the left common femoral.This was then attempted to be removed by two snares.Successful removal of the material occurred using a single use radial jaw biopsy forceps.All fragments were removed from the patient.No further patient injury was reported for this event.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned with the proximal portion of the balloon attached, (photo 6).The proximal marker band is present.A visual inspection revealed stretching of the inner and the distal marker band is present, (photo 8).A section of the detached portion of the balloon approximately 10cm long was returned, (photo 9).Due to condition of the returned device, no functional testing could be carried out.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11300844
Report Number2183870-2021-00064
Device Sequence Number5036505
Product Code LIT
UDI-Device Identifier00643169974012
UDI-Public00643169974012
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model NumberAB35W06200135
Device Catalogue NumberAB35W06200135
Device Lot NumberB067480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;